Clin Exp Dermatol . 2020 Jul 13. doi: 10.1111/ced.14377. Online ahead of print.
Bascule syndrome (bier anaemic spots and cyanosis with urticarial-like eruption) was described for the first time in 2016 and it remains to be fully elucidated. To date no successful treatment has been described.
This is a case study of a 16-year old boy who presented a patchy discolouration of the lower legs in a dependent position, associated with burning and stinging sensations and dizziness and light-headedness when moving from sitting to standing. These symptoms were present for a year. Allergy, neurology and cardiology consultations were inconclusive, Tilt table testing revealed no evidence of orthostatic hypotension or postural orthostatic tachycardic syndrome but triggered his symptoms. A dermatologist diagnosed him with Bascule syndrome, based on his clinical findings.
Different antihistamines were trialled (cetirizine 10 mg daily, bilastine 20 mg daily) with no success. A dose of bilastine 40 mg twice daily completely resolved his symptoms, but recurred when the dose was reduced to half.
This is the first documented case of a successful treatment of Bascule syndrome with bilastine. It is likely that the dose needed may be higher than usual dose antihistamines. Also, the decision to treat with antihistamines should be based on symptoms.